MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL-82
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.
 
Event or Problem Description
The event involved a chemolock¿ 13mm closed vial spike in which the customer reported that as the nurse was mixing a bacille calmette-guerin (bcg) dose with verity brand which requires reconstitution of 2 vials into one syringe.Diluent was added to both vials to begin with so it could dissolve the powdered drug.Then the nurse removed the drug from one vial, then the other.When attempting to inject the air from the syringe back into the 2nd vial, the air kept pushing back into the syringe.So the nurse was unable to remove the air from the syringe.There were no defects noted on the tubing set before it was used.The drug was delivered to the patient.It was intended for bladder instillation.There was patient involvement but no harm was reported as a consequence of this event.

Brand Name
CHEMOLOCK¿ 13MM CLOSED VIAL SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17999266
Report Number9617594-2023-00880
Device Sequence Number5831001
Product Code ONB
UDI-Device Identifier00887709085695
UDI-Public(01)00887709085695(17)280101(10)13515859
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-82
Device Lot Number13515859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
50 CC SYRINGE, MFR UNK.; BCG DOSE, MFR UNK.; CL 2000S, ICU MEDICAL.
Patient SexUnknown